How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask DrRussMD Your Own Question
DrRussMD
DrRussMD, Board Certified MD
Category: Medical
Satisfied Customers: 64363
Experience:  Board certified Internal medicine and Integrative medicine. Many years of experience all areas.
24257177
Type Your Medical Question Here...
DrRussMD is online now

I overdosed on whey powder a few weeks ago and ever since I

Resolved Question:

I overdosed on whey powder a few weeks ago and ever since I have had a bloated stomach what can I do about it
Submitted: 2 years ago.
Category: Medical
Expert:  Dr. David replied 2 years ago.
Dr. David :

This is Dr. David

Dr. David :

I am sorry you overdosed on whey powder.

Dr. David :

and feel bloated at this point.

Dr. David :

there are medications like simethicone or GasX which can help decrease gas and bloating symptoms.

Dr. David :

also if you are constipated and bloated from constipation, then there are laxatives and stool softeners which can help that bloated feeling as well.

Dr. David :

when was your last bowel movement?

Dr. David :

are you having daily bowel movements? any diarrhea or hard constipation?

Customer:

I took a laxative to have a bowel movement but stomach still distended . No pain or other symtoms . I have taken Rennies deflate and all bran

Customer:

Where is my reply

Dr. David :

sorry.

Dr. David :

I am here.

Dr. David :

rennies defiate is a stomach antacid.

Customer:

Where is my reply

Dr. David :

you need GasX with simthicone to help decrease gas

Dr. David :

you could also possibly have a whey allergy of your bowels.

Dr. David :

you should be checked for whey and glutten allergy.

Dr. David :

did the laxative help you have a bowel movement?

Dr. David :

you also need to add yogurt and probiotics into your diet

Dr. David :

this will help your bowels come more back to normal and function more normally.

Dr. David :

also eating more cooked fiber and cooked fruits and vegetables can help your bowels as well

Dr. David :

do you eat yogurt daily and have you tried probiotics before?

Customer:

Is Gasx onprescription on

Dr. David :

GasX is not prescription.

Dr. David :

it contains simethicone.

Dr. David :

I see some

Dr. David :

http://www.boots.com/en/Rennie-Deflatine-36-Tablets-_1902/

Dr. David :

Rennie Deflatine does contain simethicone in it.

Dr. David :

you should try to find probiotics at your local drug store and try those

Dr. David :

and try adding yogurt daily into your diet.

Dr. David :

also exercise can help improve blood flow to your bowels and help your GI system function better.

Dr. David :

if you have poor blood circulation, you might not be getting enough blood flow to your bowels.

Customer:

I have yohurt and Probiotics daily

Dr. David :

that is good.

Dr. David :

taking a walk and exercising can help your bowels

Dr. David :

do you have any other questions I can help you with ?

Dr. David :

let me know if you have any other questions

Dr. David :

if done for now, please leave positive feedback below the chat box.

Dr. David :

we only get credit for helping clients after positive feedback

Dr. David :

http://www.justanswer.com/medical/expert-dr-david/

Dr. David :

is my website if you need to reach me again with other questions.

Dr. David :

you might have to scroll down to see the ratings area below

Dr. David :

thanks for using JustAnswer.com

Dr. David :

why did you rate bad service?

Dr. David :

I am still here

Dr. David :

what other questions do you have?

Expert:  DrRussMD replied 2 years ago.
Hello
Technically, there is no such thing as a whey powder overdose per see.
But if this has aggravated you like this, we need to look at other possibilities.
We know nothing about you, but there are some important things we need to know.
Do you have any medical problems, particularly kidney problems?
Any bowel problems
Any other medications.
Have you seen a doctor about these symptoms.
I would not simply try to treat this....
Let me know this information: I am a double board certified US doctor and I am board certified in the use of supplements.
Expert:  DrRussMD replied 2 years ago.

I see that you are offline.

Whey powder in excess can aggravate an existing kidney problem. You need a renal function test if indicated. High

doses can also cause GI symptoms, bloating , cramps, etc.... Simethicone might or might not help in this case. Results are inconsistent. You also need to see your doctor to rule out underling bowel problems.

I want you to take a look at all the possible side effects here, listed by the mayo clinic.

http://www.mayoclinic.org/drugs-supplements/whey-protein/safety/hrb-20060532

So, as you can see, having had this reaction is not a simple matter of home treatment. This needs a doctor examination, or you should at least call your doctor and talk with them.

OK, so that is an initial answer…. Please use reply to expert if you have further questions. When you are ready, please click a positive rating [hopefully excellent]. If you forgot something, come back. I am here daily.

DrRussMD, Board Certified MD
Category: Medical
Satisfied Customers: 64363
Experience: Board certified Internal medicine and Integrative medicine. Many years of experience all areas.
DrRussMD and 4 other Medical Specialists are ready to help you

Related Medical Questions